MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 5 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 5 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100468
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery performed on (b)(6) 2021, a revision surgery was performed on (b)(6) 2021 due to pain and dislocation of the oxinium femoral head 12/14 taper 32mm -3 and the polarstem standard non-cemented with ti/ha 5, the surgeon said the devices were not defective.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
It was reported that, after a total hip replacement surgery performed on (b)(6) 2021, a revision surgery was performed on (b)(6) 2021 due to pain and dislocation of the oxinium femoral head 12/14 taper 32mm -3 (b)(4) and the polarstem standard non-cemented with ti/ha 5 (b)(4) the surgeon said the devices were not defective.The products, which intent use is in treatment, were not returned for investigation.Per subsequent e-mail, no relevant clinical information will be provided for inclusion in this medical investigation.Therefore, a thorough medical investigation could not be rendered nor could a clinical root cause be determined.The production record of the polarstem hip stem did not reveal any discrepancy.For the batch in scope no other complaint was reported.There's no indication that the device failed to meet specification at time of manufacturing.In our current instruction for use for hip implants [lit.12.23, ed.03/21] joint dislocation is named as a potential adverse device effect.The risk is covered within our product specific risk file.No statement about contributing factors can be made after the performed possible investigations.No corrective or preventive actions are planned.The root cause remains undetermined.There's no relation between device and reported failure detectable and the failure can not be determined.Should additional information like detailed clinical information get available in future, the case will be re-assigned.Smith + nephew will monitor this device for similar issues.

Brand Name
POLARSTEM STEM STD TI/HA 5 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12446542
Report Number9613369-2021-00356
Device Sequence Number3516175
Product Code LZO
UDI-Device Identifier07611996118599
UDI-Public07611996118599
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2024
Device Model Number75100468
Device Catalogue Number75100468
Device Lot NumberB1708992
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;